MAUDE Adverse Event Report: CORDIS CASHEL SABER 2.5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2.5MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During perp, the saber balloon catheter ruptured at testing and deflating outside of patient.There was no patient injury.There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.There were no kinks or other damages noted to the device.The malfunction occurred during prep and the device was not used in the patient.An unknown syringe was used inflation device.Another device was used for treatment.The device is being returned.
 
Additional Manufacturer Narrative
During prep, the saber balloon catheter ruptured at testing and deflating outside of patient.There was no patient injury.There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.There were no kinks or other damages noted to the device.The malfunction occurred during prep and the device was not used in the patient.An unknown syringe was used as the inflation device.Another device was used for treatment.One product was returned for analysis.A non-sterile saber 2.5mm x 4cm 90 pta balloon catheter was received.Per visual analysis, the device was coiled inside a plastic bag with no anomalies observed.Per functional analysis, a three-way valve was attached to the inflation lumen port.The required pressure was applied to the device to inflate the balloon, a leakage was observed on the balloon.Per sem analysis, results revealed that the balloon burst was caused by a rupture on the balloon surface.No anomalies were observed adjacent to the balloon rupture.The outer surface presented evidence of scratch marks adjacent to the balloon rupture.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 82157424 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.However, the exact cause of the burst could not be determined.It is likely the outer surface of the balloon material encountered a sharp object or mechanical damage.Scratch marks adjacent to the rupture were noted upon analysis to the outer portion of the balloon.Based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as no vessel information was provided.However, it is likely the vessel was calcified per the sem analysis results, as it appears the balloon material adjacent to the rupture was torn with a sharp object from the outside of the balloon, calcium is known causative factor to damage balloon material.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9202631
Report Number9616099-2019-03283
Device Sequence Number2639396
Product Code LIT
UDI-Device Identifier20705032068427
UDI-Public20705032068427
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number48002504S
Device Catalogue Number48002504S
Device Lot Number82157424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1